Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 137, NWS Topeka, KS

June 11, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2002, 4:59 PM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2002, 4:59 PM CDT (21:59 UTC)
Expired
Jun 11, 2002, 5:45 PM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:36 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 11, 1:36 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
136 PM CDT TUE JUN 11 2002

RAIN THREAT AND TEMPERATURES ARE THE MAIN CONCERNS.

ENVIRONMENT IS MOIST AND UNSTABLE SO POTENTIAL FOR LOCALLY HEAVY
RAINS STILL EXISTS.  WILL RETAIN THIS ASPECT IN NEW FORECAST
PACKAGE. CONVECTIVE THREAT CONTINUES WITH MOIST UNSTABLE AIR IN THE
AREA ALONG WITH SURFACE BOUNDARY TO ASSIST WITH FORCING THROUGH
WEDSNESDAY NIGHT.  SPC ALSO OUTLOOKS CWA FOR SLIGHT RISK SEVERE
WEATHER THROUGH WEDNESDAY NIGHT.

WILL GO DRY FROM THURSDAY ON EXCEPT HAVE INCERTED THUNDERSTORMS BACK
IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW EVENTS COULD
TRANSPIRE.

ON TEMPERATURES...HAVE GONE WITH A BLEND OF LATEST GUIDANCE WITH
CURRENT FORECAST TOPPED OFF WITH TREND TOWARD CONSISTENCY WITH
SURROUNDING OFFICES.

.TOP...NONE

LWS

In the hours before

Special weather statement, Jun 11, 12:41 PM CDT, 4 hours 18 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-120000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1241 PM CDT TUE JUN 11 2002

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND TONIGHT.

A COLD FRONT...MOVING INTO NORTH CENTRAL KANSAS THIS
AFTERNOON...WILL BE THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORM
DEVELOPMENT.  THE INITIAL AREA OF CONCERN WILL BE NEAR THE
CONCORDIA...WASHINGTON AND BELLEVILLE AREAS NEARER THE COLD
FRONT...AND GENERALLY AFTER 3 PM.  HOWEVER...THUNDERSTORMS THAT
ROLLED THROUGH NORTHEAST KANSAS OVERNIGHT HAVE LEFT SMALL SURFACE
BOUNDARIES BEHIND THAT COULD ALSO FOCUS THUNDERSTORM DEVELOPMENT
THIS AFTERNOON.  ONE OF THOSE BOUNDARIES RUNS FROM HIAWATHA TO
MANHATTAN.

WHILE THE BEST CHANCES FOR SEVERE WEATHER WILL BEGIN IN NORTH
CENTRAL KANSAS LATER THIS AFTERNOON...ANY THUNDERSTORMS ACROSS
NORTHEAST AND EAST CENTRAL KANSAS HAVE THE POTENTIAL TO BECOME
SEVERE.  DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREAT...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT.

IN ADDITION TO THE STRONG THUNDERSTORMS...LOCALLY HEAVY RAIN IS ALSO
LIKELY. WITH THUNDERSTORMS MOVING OVER THE SAME AREAS...RAINFALL
COULD EASILY TOTAL AT LEAST ONE TO TWO INCHES IN A SHORT PERIOD OF
TIME LATER THIS AFTERNOON AND TONIGHT. FLOODING MAY BECOME A THREAT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER COMMERCIAL OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:55 AM CDTSevere Thunderstorm WarningTOP50 min
Jun 11, 4:02 PM CDTSevere Thunderstorm WarningTOP58 min
Jun 11, 6:10 PM CDTSevere Thunderstorm WarningTOP65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.